MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1140-060
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection was performed on the returned balloon catheter and the reported rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incidents there is no indication of a lot specific product quality issue.In this case, the device was prepped prior to use and inflated multiple without any leaks or ruptures noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture appears to be related to case circumstances of the procedure.In this case, based on the reported information, it is likely that during multiple inflations, the balloon outer surface became compromised and/or damaged against the anatomy and or other devices used, resulting in the balloon rupture at 4 atmospheres during the third inflation.There is no indication of a product quality issue with respect to manufacture, design, or labeling.The other armada balloon mentioned is filed under a different mfr number.
 
Event or Problem Description
It was reported that the procedure was performed to treat target lesions in the right and left iliac veins.The first armada dilatation catheter was advanced into the right iliac vein without difficulty and inflated three times.On the third inflation, the balloon was inflated to 4 atmospheres (atm) and ruptured.The device was removed without difficulty and there was no adverse patient effect.Dilatation was completed using a 16 x 60 mm non-abbott dilatation catheter.The second armada dilatation catheter was advanced into the left iliac vein without difficulty and inflated one time, to 2 atm; however, a balloon rupture occurred.There was no difficulty removing the device and no adverse patient effect.Dilatation was completed using the 16 x 60 mm non-abbott dilatation catheter.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12544641
Report Number2024168-2021-08715
Device Sequence Number5174048
Product Code LIT
UDI-Device Identifier08717648155031
UDI-Public08717648155031
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberB1140-060
Device Catalogue NumberB1140-060
Device Lot Number10309G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2021
Initial Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight71